Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Trazodone cause palpitations?

Hello, I recently have been prescribed Trazodone 50 mg for sleep. I have been taking every night for one month. Last 3 nights I go to bed and I can feel my heart beating so hard and having migraines. This happened also when I first started taking it so I cut dose in half. Should I just stop taking it? Sorry second question, I have been having increase in stress at job I work as behavioral health nurse and the past two weeks have worn me out. Could this be more the reason then my sleep aid? Thank you.
Thu, 2 Nov 2017
Report Abuse
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Stress and mood can affect sleep and can also cause palpitations (heart beating quickly.
Trazodone can also cause palpitations.

It is possible that it may be combination of causes. You may want to consider a different sleep aid to see if this helps decrease the palpitations.

I hope this helps
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I m under extreme stressors, lost job, dad had stroke, and I ve been out of my apartment for 3 months due to a water issue. I just returned...